Psych Central

Go Back   Forums at Psych Central > Mental Health Support > Attention Deficit Disorder (ADD/ADHD)



advertisement
Reply
Thread Tools Display Modes
Unread 05-17-2017, 08:26 PM   #1
Newly Joined
RainyDaysandAnxiety has no updates.
 
Member Since: May 2017
Location: United States
Posts: 1
Default Complete Personality Change on Meds. Help Needed

Hi,

So Im new here. about 4 or 5 days ago I began taking Focalin, a very low dose since my body is very sensitive.

Anyway, I stared taking it before final exams. The first day I felt more motivated and focused to get things done. But then this brain fog showed up, everything feels so disconnected and surreal. Like for example while answering questions on a practice exam I would answer them automatically without thinking and its just..weird..its like I know the answer but I don't.
Super weird.
On Monday I took the pill, and went to finals, I did great! and then all the troubles started.
Right after I was done with finals I expected some like relief but no...I was still anxious my head still felt tight and terrible. It just felt terribly anxious.
Then when I came home to Skype my boyfriend I was just so irritated. My boyfriend said he could not skype and where as most of the time I would be just a bit sad because I was looking forward to it, I would always understand.
But this time i got mad, I pushed him away and was mean to him, I had an intrusive anxiety thought and I went into a crying panic. I told my boyfriend maybe we were not meant to be in a frenzy of fear and anger and that I was worried I would cheat (It is an irrational fear of mine).

I was able to have some clear conscious to clear it up in my head but it was a very VERY emotional process I would not stop crying. It took me a while to realize I was being irrational.

Yesterday I talked to him I explained myself and we kinda went past it but then again I began to space out it was like I disassociated, I was just doing things on automatic it was like I had no feelings for him. I began to wonder if I even loved him. And then I became obsessed over this. If you asked me if I loved him right now I would just have blank thought. Which gave me even more anxiety because it was proof I did not love him anymore. I panicked and Mood swings I would cry and then have clarity and say yeah you love him, and then cry and cry. I didnt take my medicine yesterday. Monday was the last time I took it.

Any advise?
RainyDaysandAnxiety is offline   Reply With Quote
Hugs from:

advertisement
Unread 05-17-2017, 08:52 PM   #2
Moderator
Community Support Team
Community Liaison
Chat Leader
 
CANDC's Avatar
CANDC has no updates.
 
Member Since: May 2014
Location: Northeast USA New England
Posts: 9,091 (SuperPoster!)
3 yr Member
871 hugs
given
PC PoohBah!
Default Re: Complete Personality Change on Meds. Help Needed

Hi RainyDaysandAnxiety. Welcome to Psych Central. Sorry you are having mood swings and problems with boyfriend. You might want to tell your prescribing doc that you have missed your medicine and about your mood swings and maybe they can help you get back on meds to keep stable.
__________________
"Two roads diverged in a yellow wood,
And sorry I could not travel both...

I took the one less traveled by,
And that has made all the difference."
Robert Frost
CANDC is online now   Reply With Quote
Unread 05-27-2017, 04:54 PM   #3
Veteran Member
 
Ceara1010's Avatar
Ceara1010 is doing better than she has in years
 
Member Since: May 2016
Location: Texas USA
Posts: 668
My Mood:

644 hugs
given
Default Re: Complete Personality Change on Meds. Help Needed

Definitely tell your doctor what's going on. This may not be the right med for you. There are others.
__________________
Men wanted for hazardous journey. Small wages,
bitter cold, long hours of complete darkness.
Safe return doubtful. Honour and recognition
in event of success.

-Ernest Shackleton


PTSD, Depression, ADD, ACOA,
Celexa, Wellbutrin, Trazodone
Ceara1010 is offline   Reply With Quote
Unread 07-05-2017, 01:15 PM   #4
Member
CaminoDeOro has no updates.
 
Member Since: Aug 2012
Posts: 28
My Mood:

5 yr Member
Default Re: Complete Personality Change on Meds. Help Needed

Definitely possible. Adderall was great for me but it's aggravating my bipolar. Definitely discuss with do.
CaminoDeOro is offline   Reply With Quote
Unread 07-09-2017, 12:39 AM   #5
Member
Americano has no updates.
 
Member Since: Apr 2017
Location: US
Posts: 81
5 hugs
given
Default Re: Complete Personality Change on Meds. Help Needed

Sounds like typical effects of too much stimulant.
Americano is offline   Reply With Quote
Unread 07-09-2017, 02:11 AM   #6
Poohbah
 
benzenering's Avatar
benzenering has no updates.
 
Member Since: Mar 2013
Location: NC
Posts: 1,196
3 yr Member
233 hugs
given
PC PoohBah!
Default Re: Complete Personality Change on Meds. Help Needed

Welcome! I am glad you are here. I hope you can get with your doctor to develop a new strategy to help you
benzenering is offline   Reply With Quote
Unread 07-11-2017, 01:53 PM   #7
New Member
Inspiremenow17 has no updates.
 
Member Since: Jul 2017
Location: Texas
Posts: 4
Default Re: Complete Personality Change on Meds. Help Needed

I hope you found a solution after talking with your doc.
Inspiremenow17 is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off


All times are GMT -5. The time now is 01:57 PM.


Powered by vBulletin® — Copyright © 2000 - 2017, Jelsoft Enterprises Ltd.

advertisement

 

The material on this site is for informational purposes only, and is not a substitute for medical advice,
diagnosis or treatment provided by a qualified health care provider.
Always consult your doctor or mental health professional before trying anything you read here.

 

HomeAbout UsContact UsPrivacy PolicyTerms of UseDisclaimer
Forums HomeCommunity GuidelinesHelp

Helplines and Lifelines